MAUDE Adverse Event Report: STRYKER GMBH CONNECTING BOLT OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONNECTING BOLT OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 704004
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during insertion of the lag-screw using the one-step technique, and prior to fully seating the lag screw, the connecting bolt sheared off.During continued attempts to fully seat the screw, the lag screw interlocking tabs sheared off.Subsequent attempts to fully seat or remove the lag screw were difficult.It was reported that additional operative time was 30 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that connecting bolt omega was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate assembly or simply too much mechanical force was applied during lag screw insertion (possibly the connecting bolt may have not been place tighten enough and subsequently the pins of the one step insertion wrench were not in positioned anymore).The device inspection revealed the following: the threaded tip of the returned connecting bolt is indeed completely broken / snapped off (still stuck in the lag screw).The surface of the breakage (connecting bolt) is homogenous which again indicates conformity to the given specification.The returned lag screw is indeed badly deformed / damaged.It indicates that either the lag screw had not been properly assembled with the one step insertion wrench (whereas both connecting pins are also deformed) or just inadequate use has resulted in these deformations.These damages clearly indicate that the user must have encountered some difficulties during the lag screw insertion which resulted in these damages.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CONNECTING BOLT OMEGA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7712311
Report Number0008031020-2018-00519
Device Sequence Number1065774
Product Code LXH
UDI-Device Identifier07613153054436
UDI-Public07613153054436
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number704004
Device Lot NumberU14614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;